MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751658
Medical Device Problem Codes Fitting Problem (2183); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic trocar could not insert during combination of cataract/vitrectomy surgery.The surgery was completed with alternative product.Details of patient harm was not reported.Additional details has been requested and none received till date.Additional information received reporting that the surgery was completed on the same day.There was no patient harm.
 
Additional Manufacturer Narrative
Corrected information has been updated in h.6 the manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened trocar assembly and 2 ophthalmic trocar handle blade assemblies, in a plastic tray, in a bag were received for the report of could not insert trocar.Samples were visually inspected and found to be conforming, no damage was observed to the trocar cannula.Surgical debris was observed inside the inner diameter of the cannula.The sample was then dimensionally inspected for cannula inner diameter and were found conforming.Blade sample 1 and 3 - tip of trocar blade was observed to be bent and has a damaged cutting edge.Blade sample 2 - trocar blade was observed to be bent and the tip of the blade was also broken off.A dimensional ear width measurement was performed and all three samples were found conforming.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The returned sample cannula were found to be visually and dimensionally conforming, therefore a product fit issue as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.However, the damage to the returned samples is consistent with damage that can occur when the blade contacts a hard surface such as the protective cap, improper handling, or contact with another instrument during surgery or set-up.The damage seen on the returned complaint samples could have contributed to the customers reported issue of dull blades the exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All trocar blades are 100% inspected.Any nonconformance, such as the damaged tip and cutting edges, are removed from the lot and scrapped.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS VALVED ENTRY SYSTEM
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19236751
Report Number2028159-2024-00650
Device Sequence Number8072137
Product Code NGY
UDI-Device Identifier00380657516582
UDI-Public00380657516582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751658
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer04/29/2024
07/08/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/27/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown